Ask an expert
Question

14 Aug 2007

Period after giving birth
I gave birth 11 weeks ago. I had my period for 2 weeks then it went away. Upon my check-up with my gynae, he gave me the injection DEPO. A few days passed then my period started again. Its now 3 weeks. It is not as much as it was in the beginning, but I still have a bloody and sometimes brown discharge. I sometimes also get pains in my abdominal area. When I phoned my doc, she said it's normal and I have to wait until my next injection. Should I be worried? I was told that you don't get your period while you are on the injection. Please help with any advise. Thank you in advance.
Answer 264 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Many women have irregular bleeding after the first dose of Depo. This often settles after the second injection.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17928 votes
Vote